About a month ago I suffered from what I think was a stroke, and I am only 16 years old. It started on July 4th when me and a few friends were looking to have a good time. I went to my freinds house about 11 that night and we were going to smoke some marijuana but my friend didn't have any. So about an hour later after being bored my friend said that his dad had some prescription medications in the garage, so I wanted to go check it out with him. We found a bottle of pills called "Effexors" which at the time I didn't know what they were, either did my friend. When we got back into the house he looked them up online and said they were muscle relaxors, he was wrong but I figured thats what they were at the time. He took about 23 of them and I took about 19. The next morning was terrible I woke up puking and went back to his house that day after I had woke up and was lucky too. His dad had found out what we did and told us how stupid we were because effexors are actually anti-depressents and these pills were 5 years expired, I guess according to his dad chemicals change in pills after a while. About an hour into the conversation with his dad I was standing up and my arms began to feel really week and tingly like a numbing I got bad nausea and went outside on the porch and vomited, as I was vomiting this numbing tingle went through my feet up through my legs into my spine and up my neck, I could feel it swirling around my cheecks about 2-3 minutes later the feeling was gone. I figured it was a stroke but symptoms of stokes indicate a numbness on one side of the body so I do not know what this was. I have not had much long term symptoms from them but I have been suffering from bad depression/bad moods. anyone who can help me out thank you.
You are very lucky not to have experienced serious side effects from the mistake that you committed knowingly. I hope you have learned from it and will not repeat such things in future. Marijuana smoking is very harmful. You must not even think of getting addicted to it. Other than that, any type of medication, whether prescription or non prescription must never be taken if not required to relieve some health problems.
Weakness or numbness on one side of the body does not mean that it was a Stroke. The adverse effects of Effexor overdose are- vertigo, dizziness, nausea, numbness/tingling in the hands or feet, sleepiness, rapid or slow heartbeat, low blood pressure, seizures, or coma. Since you had taken a heavy overdose and that too pills expired 5 yrs back, the adverse effects would be even worse in severity. There could have been a sudden fall in blood pressure along with nausea and vomiting leading to a poor blood circulation to the body. The improper blood circulation could have lead to the weakness, numbness and tingling on one side of the body.
Had it been a Stroke, you must have experienced neurological symptoms along with numbness and weakness. They could be slurred speech, memory problems, paralysis on one side of the body, difficulty understanding and speaking a language and many others.
The effects of Stroke last for a long time. Since you have no long lasting effects, it was not a Stroke as far as I think. Still if you are too concerned about it, please go for a CT scan of the brain and consult a neurologist for confirmation.
As far as effects of Effexor overdose are concerned, depression is likely. To overcome the effect, please take a diet rich in antioxidants- Vitamin A, C and E, and multiminerals to counter the effects of the medication. Take a lot of fluids, adequate rest, exercise regularly and socialize with good friends. Please do not take to smoking or consuming pills again otherwise you may have serious side effects.
Hope this answer helps you and I hope you will follow my advice. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.